Alert archive / Washington / Gale Warnings in 2016

Gale Warning 79, NWS Seattle, WA

September 26, 2016

NWS Seattle, WA issued this gale warning at Sep 26, 2016, 8:49 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2016, 8:49 PM PDT (03:49 UTC)
Expired
Sep 27, 2016, 2:16 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

272 
WHUS76 KSEW 270349
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 PM PDT MON SEP 26 2016

PZZ131-271200-
/O.UPG.KSEW.SC.Y.0237.000000T0000Z-160927T1300Z/
/O.NEW.KSEW.GL.W.0079.160927T0349Z-160927T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
849 PM PDT MON SEP 26 2016

...GALE WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WESTERLY WINDS 25 TO 35 KNOTS. WIND WAVES 4 TO
  6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-271000-
/O.EXT.KSEW.SC.Y.0237.000000T0000Z-160927T1000Z/
ADMIRALTY INLET-
849 PM PDT MON SEP 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WIND AND WAVES...NORTHWEST WINDS RISING TO 15 TO 25 KNOTS THIS 
  EVENING...THEN EASING LATE TONIGHT. WIND WAVES BUILDING TO 2 TO 
  4 FEET...SUBSIDING LATE. HIGHEST WIND AND WAVES NORTH PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-271200-
/O.CON.KSEW.SC.Y.0237.000000T0000Z-160927T1300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
849 PM PDT MON SEP 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY...

* WIND AND WAVES...WESTERLY WINDS 20 TO 30 KNOTS. WIND WAVES 3 TO
  5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
374 
WHUS76 KSEW 270916
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
216 AM PDT TUE SEP 27 2016

PZZ131-271600-
/O.CAN.KSEW.GL.W.0079.000000T0000Z-160927T1000Z/
/O.EXB.KSEW.SC.Y.0237.000000T0000Z-160927T1600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
216 AM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WIND AND WAVES...WESTERLY WINDS 20 TO 30 KNOTS EASING. WIND
  WAVES 3 TO 5 FEET DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-271030-
/O.CAN.KSEW.SC.Y.0237.000000T0000Z-160927T1000Z/
ADMIRALTY INLET-
216 AM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

NORTHWEST WIND 10 TO 20 KNOTS WITH WIND WAVES 1 TO 3 FEET TODAY.

$$

PZZ150-153-156-170-173-176-271730-
/O.EXB.KSEW.SC.Y.0237.160927T1000Z-160928T1000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
216 AM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-271600-
/O.EXT.KSEW.SC.Y.0237.000000T0000Z-160927T1600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
216 AM PDT TUE SEP 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WIND AND WAVES...WESTERLY WINDS 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET. WIND AND WAVES DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 26, 3:30 PM PDT, 5 hours 19 minutes earlier.

Area forecast discussion, Sep 26, 3:30 PM PDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 PM PDT MON SEP 26 2016

.SYNOPSIS...A weak cold front will bring clouds and a chance of light
rain tonight and Tuesday morning to mostly northern areas. Days will
be partly to mostly sunny Tuesday afternoon through Thursday with
dry southwest flow aloft. An upper level trough will bring cool
showery weather Friday through the weekend.

&&

.SHORT TERM...Clouds have increased over the far northwest today
even as the rest of the area is totally sunny. This weak front
will swing through the area tonight, bringing a slight chance of
rain to mainly northern areas. The QPF should be light--only a few
hundredths of an inch at most. Tuesday will begin cloudy but north
winds will develop in the wake of the weak front, and these winds
should clear the area from north to south in the afternoon. Highs
Tuesday will be about ten degrees lower than today, mostly 60s with
some low 70s in the southwest interior.

Not much going on Tuesday night and Wednesday. Cold upper level
trough digging south well offshore. Surface gradients remain
northwesterly with dry southwesterly flow aloft. Wednesday looks
to be mostly sunny with highs once again in the 60s and lower 70s.
With the lack of cloud cover and light surface gradients Tuesday
night will be a little chilly with the colder locations dropping
into the upper 30s.

Clouds will increase Wednesday night, then decrease during the day
Thursday. Thursday afternoon could be the last mostly sunny period
for awhile. Highs Thursday will be similar to Wednesday. Burke

.LONG TERM...Models still exhibit inconsistency starting around
Friday and continuing through the weekend. An upper trough will move
through the region, bringing clouds, showers, and much lower snow
levels in the mountains. Issues like timing and duration of any
precipitation are harder to pin down. Will stick with the current
forecast of likely pops over the weekend. Burke

&&

.AVIATION...A trough and weak front will clip Western Washington
tonight and early Tuesday. The main affect will be to increase low
level onshore flow tonight. Light southwest flow aloft becoming
moderate westerly on Tuesday. The air is dry and stable, but
increasing low level onshore flow with widespread MVFR cigs
developing at the coast first in the evening and at inland terminals
late tonight or early Tuesday morning. Lifting and scattering should
develop over the interior in the afternoon.

KSEA...northwest wind 4-7 kt becoming light or northeast 3-5 kt
after 06z. Onshore flow will bring MVFR cigs into Puget Sound and
the KSEA terminal after 10z tonight/Tuesday morning. This should
lift to VFR stratus by 18z and scatter by mid afternoon.

&&

.MARINE...A front brushing the area will induce stronger westerly
flow through the Strait this evening. This could result in near-gale
force westerlies over the central and eastern portion of the Strait
of Juan de Fuca. Kept winds limited to 30 kt tonight with models
suggesting a slightly weaker push. The westerly onshore flow will
turn more northerly and decrease Tuesday afternoon. Varying degrees
of onshore flow through the rest of the week.

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small craft advisory central and Eastern Strait through late
     tonight.
     Small craft advisory for Admiralty inlet this evening through
     late tonight.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.